MAUDE Adverse Event Report: COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION

COOK INC WAYNE PNEUMOTHORAX SET; JOL CATHETER AND TIP, SUCTION
Model Number N/A
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 09/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).Occupation: unknown.Pma/510(k) #: exempt.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during the inspection of a cook wayne pneumothorax set, an unidentified particle was observed inside of the primary packaging of the product.No patient contact was made.
 
Event or Problem Description
No additional information regarding the event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unavailable, or unchanged.H6 - additional method code: device not returned (4114).Investigation - evaluation.A review of the documentation including the complaint history, device history record (dhr), instructions for use (ifu) and quality control of the device was conducted during the investigation.The complaint device was not returned; therefore, no physical examinations could be performed.However, two photos were provided by the customer for evaluation.From the images, the device packaging appears to be unopened and undamaged.A foreign matter of some sort can be seen inside of the package.There is evidence that this device was manufactured out of specification.Additionally, a document-based investigation evaluation was performed.Based on the review of current documentation, cook has concluded that sufficient controls and inspections are in place to prevent the release of non-conforming product related to the reported failure mode.Process verification has demonstrated that the affected product is safe and effective for its intended use.The device history record (dhr) for the given complaint lot (ns9729066) was reviewed and found one related non-conformance for hair loose in the packaging.This foreign matter non-conformance affected a quantity of one and was ultimately reworked.A search of current reporting software found no other reported complaints from the complaint device lot.As there are adequate inspection activities established, objective evidence that the dhr was fully executed and no additional complaints from the same lot, cook has concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: how supplied: ¿supplied sterilized by ethylene oxide gas in peel-open packages.Intended for one-time use.Sterile if package is unopened or undamaged.Do not use the product if there is doubt as to whether the product is sterile.Store in a dark, dry, cool place.Avoid extended exposure to light.Upon removal from package, inspect the product to ensure no damage has occurred." the complaint was able to be confirmed based on customer testimony and the provided photos.Based on the information provided, no product returned, and the results of our investigation, a definitive root cause can be traced to manufacturing and more specifically to a quality control deficiency.The appropriate personnel have been notified.Per the quality engineering risk assessment no further action is required.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
WAYNE PNEUMOTHORAX SET
Common Device Name
JOL CATHETER AND TIP, SUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9208951
Report Number1820334-2019-02647
Device Sequence Number305754
Product Code JOL
UDI-Device Identifier00827002565333
UDI-Public(01)00827002565333(17)210331(10)NS9729066
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date03/31/2021
Device Model NumberN/A
Device Catalogue NumberC-UTPT-1400-WAYNE-IMH
Device Lot NumberNS9729066
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/04/2019
Supplement Date Received by Manufacturer11/11/2019
Initial Report FDA Received Date10/18/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1